| Catalog Number |
SBC92122UG |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure on (b)(6) 2025, to treat an ischemic stroke targeting an occlusion in the left internal carotid artery (lica) and left m1 (lm1) segment of the middle cerebral artery (mca) or t-occlusion, access was gained via femoral access using an 8fr sheath, a 0.035-inch guidewire, and an 8fr flexor® shuttle® guiding sheath (cook medical) with a selective catheter.The cereglide 92 innerglide 9 122 cm catheter system (sbc92122ug / 31679921) was used.Due to tortuous anatomy and the position of the 8 fr.Guide, in the lica, there were severe kinks in anatomy above the long guide sheath was observed on angiogram; as a result, the device was removed and replaced with another the cereglide 92 innerglide 9 122 cm catheter system and the procedure was completed; the clot was removed and a tici of 3 was achieved.Kinks were noted in the complaint device.There was no negative impact to the patient.On 22-aug-2025, additional information was received.Per the information, the cereglide 92 innerglide 9 122 cm catheter system was able to reach the target and aspiration was attempted.When the reported damage was observed, the cereglide 92 was at the distal ica, but the reporter ¿was told [that] it made it to [the] m1, the 8 fr guide tip was at the cervical c3.¿ the procedure was an adapt (direct aspiration first pass technique) case; there was no snaking (device being advanced without wire / microcatheter) ¿ the innerglide 9 and 0.014-inch wire were used.There were no kinks and no breaks in the proximal area.Flattening in the distal area was seen.Based on the additional information received on 22-aug-2025, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, gender, weight, race, and ethnicity were not provided.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31679921) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile cereglide 92 innerglide 9 122 cm catheter system was received contained in the decontamination pouch.Visual inspection was performed.Four (4) kinks were found on the shaft of the catheter.The first was found next to the id band, the second at 10cm, the third at 21.0 cm, and the fourth at 90.0 cm.These measurements were taken from the proximal end of the catheter.Additionally, the distal end of the catheter was found flattened, stretched and with multiple compresses.The distal area was inspected under the microscope.Under magnification, no fractures due to the damages were identified.The issue reported in the complaint regarding the damaged catheter is confirmed.The damages could be related to the interaction between catheter system and hemostasis valve, since according to risk documentation, a catheter can become impeded and damage while removing the support device in preparation for aspiration due to the hemostasis valve not being sufficiently opened.As no manufacturing defects were identified, the failure mode experienced may have been the result of other factors, either isolated or in combination, such as interaction with other accessory devices, anatomical conditions or other clinical factors experienced during the procedure.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31679921) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure is multifactorial.The instruction for use contains the following precaution: ¿ exercise care in handling the cereglide 92 catheter system to reduce the chance of accidental damage.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 06-oct-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.